| HIV meds and possible sun reaction?
Jun 15, 2005
I've been taking Sustiva and Combivir for nine months with few problems, the whole time VL undetec. CD4 275-300, percent from 12% to 14%, lipid profile normal, testosterone normal,. My problem is how I feel, pretty well in the morning when I wake up and okay during the early day but as soon as the sun is shinning bright I get very sick feeling. All afternoon and into the early evening I feel almost like I have flu, achy joints shoulders and arms, discomfort in the upper chest when breathing, and I feel as though I have a fever yet I never do. In fact my temperature generally runs one to two degrees below normal during the time that I feel sickly. I also get very fatigued during these sunny afternoon hours. I just feel sick all afternoon and evening. A couple hours after the sun goes down I'm feeling better again. Is there a known reaction between Sustiva or Combivir and the Sun that would make me feel sick every day?(I have no rashes)I can't find any info on such a reaction but maybe you guys know something I don't. Thanks so much for your help. I'll be living in a dark room until I can get it figured out.
| Response from Dr. Wohl
You must not be the person who just worte in about UV light therapy for HIV.
I have not heard of excactly this same reaction to HIV meds but bet it is possible.
Are you on any other medications, especially antibiotics?
On cloudy/rainy days where there is no bright sun, does this still occur?
If not, then some sun related phenomenon seems likely. If yes, it has little to do with sunshine and maybe more to do with the concentration of medication at that time of day.
Slowly modifying when you take your meds may help (i.e. moving the Sustiva earlier or later a few hours). If all else fails a break in therapy for a few weeks might be helpful to see if this is truely drug related. If it seems so, adding back the Combivir for 3 days or so first and seeing what happens may indicate which drugs are the culprit(s) (risk of resistance in this experiment would be very low).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Herpes A Symptom Of Acute HIV Infection?
- Is Sore On Penis An Acute Symptom Of AIDS?
- Tingling In Feet Worried It Could Be Ars
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.